Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 22, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Nov 13, 2022, 9:40 PM CST for 17 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Nov 14, 2022, 8:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2022, 9:40 PM CST (03:40 UTC)
- In effect from
- Nov 14, 2022, 8:00 AM CST
- Expired
- Nov 14, 2022, 4:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Presidio County, TX, Reeves County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 90 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
097 WWUS74 KMAF 140340 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 940 PM CST Sun Nov 13 2022 NMZ027-TXZ270-271-141200- /O.CON.KMAF.HW.W.0043.221114T0600Z-221114T1800Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 940 PM CST Sun Nov 13 2022 /840 PM MST Sun Nov 13 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From midnight tonight to noon CST Monday. * IMPACTS...Travel will be difficult. Severe turbulence near the mountains will be hazardous for low flying light aircraft. Local blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ NMZ028-029-033-034-TXZ045-046-050-051-059>062-067-273-274-141200- /O.NEW.KMAF.WI.Y.0022.221114T1400Z-221114T2200Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Andrews-Martin-Loving-Winkler- Ector-Midland-Ward-Eastern Culberson County-Reeves County Plains- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, Stanton, Mentone, Kermit, Odessa, Midland, Monahans, and Pecos 940 PM CST Sun Nov 13 2022 /840 PM MST Sun Nov 13 2022/ ...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM CST MONDAY... * WHAT...West to northwest 25 to 35 mph gusts up to 45 mph. * WHERE...Southeast New Mexico, Upper Trans Pecos, parts of the western and central Permian Basin. * WHEN...8 AM TO 4 PM CST (7 AM TO 3 PM MST) Monday. * IMPACTS...Travel will be difficult. Local blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. && $$
2 follow-up statements
362 WWUS74 KMAF 140834 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 234 AM CST Mon Nov 14 2022 TXZ277-141800- /O.EXB.KMAF.HW.W.0043.221114T1200Z-221114T1800Z/ Davis Mountains- Including the city of Fort Davis 234 AM CST Mon Nov 14 2022 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO NOON CST TODAY... * WHAT...West winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...Davis Mountains. * WHEN...From 6 AM this morning to noon CST today. * IMPACTS...Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ027-TXZ270-271-141800- /O.CON.KMAF.HW.W.0043.000000T0000Z-221114T1800Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 234 AM CST Mon Nov 14 2022 /134 AM MST Mon Nov 14 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until noon CST today. * IMPACTS... Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ068-069-075-275-276-278>280-142200- /O.EXA.KMAF.WI.Y.0022.221114T1400Z-221114T2200Z/ Crane-Upton-Pecos-Chinati Mountains-Marfa Plateau- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Including the cities of Crane, McCamey, Rankin, Fort Stockton, Marfa, Alpine, Big Bend NP, Panther Junction, Marathon, and Chisos Basin 234 AM CST Mon Nov 14 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Crane, Upton, Pecos and Central Brewster Counties, Chinati Mountains, and Marfa Plateau, Davis Mountains Foothills and Chisos Basin. * WHEN...From 8 AM this morning to 4 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ028-029-033-034-TXZ045-046-050-051-059>062-067-273-274-142200- /O.CON.KMAF.WI.Y.0022.221114T1400Z-221114T2200Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Andrews-Martin-Loving-Winkler- Ector-Midland-Ward-Eastern Culberson County-Reeves County Plains- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, Stanton, Mentone, Kermit, Odessa, Midland, Monahans, and Pecos 234 AM CST Mon Nov 14 2022 /134 AM MST Mon Nov 14 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 8 AM this morning to 4 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
321 WWUS74 KMAF 141901 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 101 PM CST Mon Nov 14 2022 NMZ028-029-033-034-TXZ045-046-050-051-059>062-067>069-075-273>276- 278>280-142200- /O.CON.KMAF.WI.Y.0022.000000T0000Z-221114T2200Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Andrews-Martin-Loving-Winkler- Ector-Midland-Ward-Crane-Upton-Pecos-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, Stanton, Mentone, Kermit, Odessa, Midland, Monahans, Crane, McCamey, Rankin, Fort Stockton, Pecos, Marfa, Alpine, Big Bend NP, Panther Junction, Marathon, and Chisos Basin 101 PM CST Mon Nov 14 2022 /1201 PM MST Mon Nov 14 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 8 AM this morning to 4 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust may result in localized visibility reductions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Nov 13, 5:37 PM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Nov 13, 5:37 PM CST, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
537 PM CST Sun Nov 13 2022
...New AVIATION...
.SHORT TERM...
(This afternoon through Monday night)
Issued at 145 PM CST Sun Nov 13 2022
Upper trough over NV this morning swings across AZ today and into NM
tonight. This trough will pass across SE NM Monday and across W TX.
While this is happening a new upper low will work down the CA coast
Monday and Monday night.
As the trough approaches wind speeds across the mountains will
increase, High Wind Warning tonight into Monday morning for the
Guadalupe and Delaware Mountains. The upper trough will also push a
Pacific front through the area Monday with a very gusty W to NW
wind. May end up needing a Wind Advisory for surrounding plains.
Part of Scurry county could get a shower Monday morning but most
folks will not see a drop of rain in the short term.
Temperatures will not be as cold tonight with lows in the 30s and
40s. Monday will warm ahead of the front but cool as it passes
through, highs only in the 40s across portions of SE NM with 50s and
60s central and some 70s along the Rio Grande. Monday night colder
with lows in the 20 and 30s.
&&
.LONG TERM...
(Tuesday through Saturday)
Issued at 145 PM CST Sun Nov 13 2022
After many locations saw their first freeze a little later than
normal, near to below freezing temperatures look to stick around
through much of the long term. Northerly to northeasterly flow looks
to stick around through Thursday following the cold front passage on
Monday. Have maintained undercutting the NBM a little, mostly on
low temperatures Tuesday and Wednesday night given light winds and
just some thin, high clouds. Highs will be in the upper 40s to
low 50s through mid-week.
Global models and ensembles continue to back off of a possible storm
system that may have brought some wintry precipitation to the area
Wednesday into Thursday. Before, the GFS was hinting that a
cutoff low dropping southward through California Tuesday would
merge with another shortwave digging through the central Rockies.
Now, the GFS and all but a few of its ensemble members have a
slower, weaker trough out west that almost completely shears away
by the time it arrives Thursday. The result is a dry
Wednesday/Thursday, with no other precipitation chances
anticipated through the beginning of next week.
High temperatures will briefly rebound into the 50s on Thursday with
the return of southerly flow. Another round of cool air comes this
weekend with our next cold front set to push in throughout the day
Friday. Near to below freezing temperatures are expected overnight
with daytime highs in the 40s for this weekend before some
moderation come Sunday.
-Munyan
&&
.AVIATION...
(00Z TAFS)
Issued at 537 PM CST Sun Nov 13 2022
Satellite shows lee enhanced cirrus is slowly thinning and has
mostly cleared at CNM/HOB, elsewhere it will still take several
more hours. Winds will slowly decrease thru the evening, but will
return much stronger by mid morning Mon when a Pacific front
blows thru the area. Parameter space governing wind potential does
not align for maximum wind, still gusts of 30-40kts are expected
to be fairly common between 16Z-21Z. Local BLDU is a foregone
conclusion at TAF sites, but sustained MVFR VSBY is less certain,
and may need to be added especially if wind turns nw a little
earlier at HOB/MAF. Airport Weather Warning may be needed at MAF
for G40kts.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 57 39 61 27 / 0 0 0 0
Carlsbad 58 35 53 26 / 0 0 0 0
Dryden 56 39 69 34 / 0 0 0 0
Fort Stockton 62 40 61 30 / 0 0 0 0
Guadalupe Pass 58 39 51 28 / 0 0 0 0
Hobbs 55 34 50 24 / 0 0 0 0
Marfa 61 32 57 23 / 0 0 0 0
Midland Intl Airport 56 41 59 27 / 0 0 0 0
Odessa 55 39 58 27 / 0 0 0 0
Wink 59 36 57 25 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning from midnight tonight to noon CST Monday for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
NM...High Wind Warning from midnight tonight to noon CST Monday for
Guadalupe Mountains of Eddy County.
&&Hazardous weather outlook, Nov 13, 1:29 PM CST, 8 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 129 PM CST Sun Nov 13 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-141930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 129 PM CST Sun Nov 13 2022 /1229 PM MST Sun Nov 13 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. A High Wind Warning is in effect late tonight for the Guadalupe and Delaware Mountains. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A High Wind Warning is in effect Monday morning for the Guadalupe and Delaware Mountains. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
Wind Advisories in Texas, 2022Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.